MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE BONE TRANSPORT SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE BONE TRANSPORT SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number BT115-10SJ360-7
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned for evaluation.The root cause is unable to be determined at this time.If any additional information is provided, a supplemental report will be submitted.
 
Event or Problem Description
Information was received that during explantation, a broken nail and fixation screw were observed.No patient impact was reported.Report 1 of 2.
 
Additional Manufacturer Narrative
Device evaluation: visual inspection of the returned unit confirmed the reported issue with the nail being bent and fractured at one side of the intercalary slot.A definitive cause for the fracture is unknown but the location and nature of the fracture is consistent with mechanical bending/material fatigue caused by excessive patient weight bearing activities.Device records review: review of the device history record for the nail confirmed that it met all of the required quality inspection and release criteria.Label review: ".Warnings: the precise bone transport system cannot withstand the stresses of full weight bearing.The patient should progressively weight bear and use assistive devices as directed by the physician."."patients should utilize external support and/or restrict activities as directed by the physician until consolidation occurs."."metallic implants can loosen, fracture.".
 
Event or Problem Description
No additional information was provided.

Brand Name
PRECICE BONE TRANSPORT SYSTEM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr, suite 100
aliso viejo CA 92656
MDR Report Key12131903
Report Number3006179046-2021-00356
Device Sequence Number14633634
Product Code HSB
UDI-Device Identifier00887517979063
UDI-Public887517979063
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K201567
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBT115-10SJ360-7
Device Lot Number0042406AAA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/07/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/25/2021
Supplement Date Received by Manufacturer10/05/2021
Initial Report FDA Received Date07/07/2021
Supplement Report FDA Received Date10/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1